MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 10 CM, INLINE GRIP; INSTRUMENT

AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 10 CM, INLINE GRIP; INSTRUMENT
Model Number SB-0510IC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the sonicbeat 5 mm, 10 cm, inline grip had part of the tissue pad come off.The event occurred during a therapeutic procedure.The procedure was completed with a similar device.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed.There were no additional findings.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to d4 and g2 (inadvertently selected healthcare professional).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the peeling of the tissue pad was caused by the following causes: 1)the tissue pad was worn out and part of it came off because the ultrasound was output with the gripper closed without gripping the tissue (including after the tissue was cut).2) by ultrasonic output with the gripping part closed (including after the tissue was cut) without grasping the tissue, the tissue pad was worn out and a part of it peeled off.The event can be detected/prevented by following the instructions for use which state: "do not activate output while the grasping section is closed without contacting tissue or vessel or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.Do not close the gripping part and output when nothing is grasped between the grasping part and the probe tip, or when it is not possible to confirm whether the living tissue or blood vessel being grasped has been incised.Due to abnormal heat generation caused by friction between the gripping part and the probe tip, the gripping part and the probe tip may be damaged, deformed, or falling off, and part of the tissue pad may peel off, leading to severe wear.When cutting or vessel sealing is performed, apply light tension on the tissue so that users can confirm that they are transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.When treating living tissues or blood vessels, make an incision with light tension so that the incision can be seen.Also, when it is cut off, stop the output immediately.Otherwise, abnormal heat generation due to friction between the tissue pad and the probe tip may lead to damage, deformation, or disconnection of the gripping part (both the stainless-steel part and the fluoropolymer part) and the probe tip, or a part of the tissue pad may peel off".Olympus will continue to monitor field performance for this device.

Brand Name
SONICBEAT 5 MM, 10 CM, INLINE GRIP
Common Device Name
INSTRUMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18100502
Report Number9614641-2023-01681
Device Sequence Number20760686
Product Code LFL
UDI-Device Identifier04953170308970
UDI-Public04953170308970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSB-0510IC
Device Lot Number34K13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown